Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 104, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 6, 2014, 12:36 AM CDT for Cherokee County, Oklahoma. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2014, 12:36 AM CDT (05:36 UTC)
- Expired
- Jun 6, 2014, 12:56 AM CDT
- In force
- 20 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Cherokee County, OK
The radar
The Tulsa radar (KINX), 53 km from the middle of the area, began a volume at 05:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 9:36 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.6 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1089 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 887 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.6
The text
As transmitted, in the capitals the NWS used until 2016.
042
WUUS54 KTSA 060536
SVRTSA
OKC021-060615-
/O.NEW.KTSA.SV.W.0104.140606T0536Z-140606T0615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1236 AM CDT FRI JUN 6 2014
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CHEROKEE COUNTY IN EAST CENTRAL OKLAHOMA...
* UNTIL 115 AM CDT
* AT 1235 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PEGGS...AND
MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...SCRAPER AND TAHLEQUAH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3607 9480 3599 9480 3585 9492 3606 9518
3608 9516 3607 9512 3610 9512 3616 9503
TIME...MOT...LOC 0537Z 302DEG 26KT 3609 9509
HAIL...1.25IN
WIND...60MPH
$$1 follow-up statement
155
WWUS54 KTSA 060556
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1256 AM CDT FRI JUN 6 2014
OKC021-060606-
/O.CAN.KTSA.SV.W.0104.000000T0000Z-140606T0615Z/
CHEROKEE OK-
1256 AM CDT FRI JUN 6 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CHEROKEE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
ADDITIONAL SEVERE THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 5 AM.
LAT...LON 3607 9480 3599 9480 3585 9492 3606 9518
3608 9516 3607 9512 3610 9512 3616 9503
TIME...MOT...LOC 0556Z 302DEG 26KT 3602 9495
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 11:56 PM CDT, 40 minutes earlier.
Area forecast discussion, Jun 5, 11:56 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1156 PM CDT THU JUN 5 2014 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. CONVECTION ACROSS NORTHEAST OKLAHOMA WILL CONTINUE TO SPREAD INTO NORTHWEST ARKANSAS AND ALSO SOUTHEAST OKLAHOMA OVERNIGHT. PERIODS OF MVFR CONDITIONS WILL BE POSSIBLE WITHIN ANY THUNDERSTORM ACTIVITY. PRECIP LOOKS TO BECOME LIMITED FRIDAY AFTERNOON...WITH CHANCES AGAIN FRIDAY EVENING. THUS...WILL CONTINUE WITH TEMPOS/VCTS/PROB30 TRYING TO TIME THE PRECIP. A NEARLY STATIONARY FRONTAL BOUNDARY ACROSS THE NORTHERN PART OF THE CWA WILL ALLOW FOR VARIABLE WINDS...WHILE MORE SOUTHERLY WINDS SHOULD BE COMMON ACROSS SOUTHEAST OKLAHOMA INTO WEST CENTRAL ARKANSAS. && .PREV DISCUSSION... /ISSUED 939 PM CDT THU JUN 5 2014/ ..UPDATE... DISCUSSION... THUNDERSTORMS CONTINUE TO SLOWLY INCREASE IN INTENSITY AND COVERAGE ALONG AND N OF A STATIONARY FRONT DRAPED ACROSS NE OK/NW AR. HAVE BUMPED UP POPS SOME THE REMAINDER OF THE EVENING IN THIS REGION. HRRR CONSISTENT IN BRINGING ANOTHER THUNDERSTORM COMPLEX INTO ERN OK AFTER MIDNIGHT...WITH ACTIVITY REACHING WRN AR AFTER 4 AM. && .PRELIMINARY POINT TEMPS/POPS... TUL 72 85 71 86 / 80 60 50 60 FSM 71 85 70 91 / 50 60 30 40 MLC 73 88 72 90 / 60 40 30 30 BVO 69 83 69 84 / 100 60 60 60 FYV 67 81 67 84 / 50 60 50 50 BYV 67 81 67 82 / 60 60 50 60 MKO 71 85 71 88 / 60 60 40 50 MIO 68 82 68 83 / 100 60 60 60 F10 72 87 72 89 / 60 50 40 40 HHW 73 90 72 90 / 50 30 20 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...20
Hazardous weather outlook, Jun 5, 5:05 PM CDT, 7 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
505 PM CDT THU JUN 5 2014
ARZ001-002-010-011-019-020-029-OKZ049-053>076-061000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
505 PM CDT THU JUN 5 2014
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...LATE AFTERNOON THROUGH TONIGHT.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...PRIMARILY ALONG AND NORTH OF INTERSTATE 40.
ONSET...AFTER 9 PM...BEST CHANCES AFTER MIDNIGHT.
FLASH FLOOD.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTER MIDNIGHT.
DISCUSSION...
AN UNSTABLE BUT CAPPED ATMOSPHERE REMAINS ACROSS THE REGION IN THE
WAKE OF THE EARLIER THUNDERSTORMS. THERE IS A CHANCE FOR SOME
REDEVELOPMENT OF STORMS DURING THE EVENING HOURS ACROSS FAR
NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS...AND THESE STORMS
WOULD HAVE A LIMITED THREAT OF SEVERE WEATHER.
BETTER CHANCES OF WIDESPREAD THUNDERSTORMS AND SEVERE WEATHER WILL
BE AFTER MIDNIGHT AS ANOTHER COMPLEX OF STORMS IS FORECAST TO ROLL
INTO THE AREA. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...ALONG WITH
RISK OF SEVERE WEATHER. DAMAGING WINDS AND ISOLATED LARGE HAIL WILL
BE THE PRIMARY SEVERE WEATHER CONCERNS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK IS POSSIBLE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY AND SATURDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN
POTENTIAL.
SUNDAY THROUGH WEDNESDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN
POTENTIAL.
EXTENDED DISCUSSION...
LARGE THUNDERSTORM COMPLEXES ARE EXPECTED TO DEVELOP FOR
THE NEXT SEVERAL DAYS ACROSS THE REGION. EACH COMPLEX WILL
CONTAIN A RISK OF SEVERE WEATHER AND HEAVY RAIN POTENTIAL.
FLOODING WILL BECOME AN INCREASING CONCERN AS REPEATED ROUNDS
OF HEAVY RAIN EFFECT THE REGION.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Local storm report, Jun 5, 11:53 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1153 PM CDT THU JUN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM TSTM WND GST 5 E CLAREMORE 36.31N 95.53W
06/05/2014 M63 MPH ROGERS OK STORM CHASER
&&
PBSLocal storm report, Jun 6, 12:08 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1208 AM CDT FRI JUN 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1203 AM HAIL 4 N CHOUTEAU 36.24N 95.34W
06/06/2014 E2.75 INCH MAYES OK EMERGENCY MNGR
BROKE VEHICLE WINDSHIELD
&&
SFPLocal storm report, Jun 6, 12:10 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1210 AM CDT FRI JUN 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1157 PM HAIL 6 WSW PRYOR 36.28N 95.42W
06/05/2014 E1.00 INCH MAYES OK EMERGENCY MNGR
&&
SFPLocal storm report, Jun 6, 12:15 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1215 AM CDT FRI JUN 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1213 AM HAIL CHOUTEAU 36.19N 95.34W
06/06/2014 E1.75 INCH MAYES OK STORM CHASER
&&
SFPLocal storm report, Jun 6, 12:16 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1216 AM CDT FRI JUN 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1213 AM TSTM WND GST CHOUTEAU 36.19N 95.34W
06/06/2014 M60 MPH MAYES OK STORM CHASER
&&
SFPLocal storm report, Jun 6, 12:33 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1233 AM CDT FRI JUN 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM HAIL 1 NE MURPHY 36.16N 95.23W
06/06/2014 E1.75 INCH MAYES OK EMERGENCY MNGR
&&
SFPThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 9:13 PM CDT | Special Weather Statement | TSA | Nowata, Washington | 47 min |
| Jun 5, 9:22 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Rogers, Washington | 38 min |
| Jun 5, 9:48 PM CDT | Special Weather Statement | TSA | Osage | 42 min |
| Jun 5, 9:52 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Rogers, Washington | 38 min |
| Jun 5, 10:07 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata | 38 min |
| Jun 5, 10:09 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 51 min |
| Jun 5, 10:16 PM CDT | Tornado Warning | TSA | Rogers, Tulsa, Washington | 29 min |
| Jun 5, 10:27 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 48 min |
| Jun 5, 10:38 PM CDT | Tornado Warning | TSA | Osage, Pawnee | 23 min |
| Jun 5, 10:44 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Ottawa | 46 min |
| Jun 5, 10:55 PM CDT | Special Weather Statement | TSA | Rogers | 50 min |
| Jun 5, 10:59 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 28 min |
| Jun 5, 11:10 PM CDT | Areal Flood Advisory | TSA | Rogers, Tulsa, Washington | 95 min |
| Jun 5, 11:16 PM CDT | Special Weather Statement | TSA | Mayes, Rogers | 44 min |
| Jun 5, 11:21 PM CDT | Severe Thunderstorm Warning | TSA | Nowata | 39 min |
| Jun 5, 11:25 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers, Wagoner | 50 min |
| Jun 5, 11:30 PM CDT | Special Weather Statement | TSA | Pawnee | 45 min |
| Jun 5, 11:43 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata | 47 min |
| Jun 6, 12:05 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Mayes, Rogers, Wagoner | 40 min |
| Jun 6, 12:07 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata | 53 min |
| Jun 6, 1:12 AM CDT | Special Weather Statement | TSA | Pawnee | 48 min |
| Jun 6, 3:40 AM CDT | Flash Flood Watch | TSA | Adair, Cherokee, Craig, Creek, Delaware, Haskell and 15 more | 4 days |
| Jun 6, 7:54 AM CDT | Special Weather Statement | TSA | Okfuskee | 66 min |
| Jun 6, 7:56 AM CDT | Special Weather Statement | TSA | Creek, Pawnee | 64 min |
| Jun 6, 8:35 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee | 55 min |
| Jun 6, 8:48 AM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 42 min |
| Jun 6, 8:56 AM CDT | Areal Flood Advisory | TSA | Okfuskee | 3 hr |
| Jun 6, 9:07 AM CDT | Special Weather Statement | TSA | Creek | 38 min |
| Jun 6, 9:20 AM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Okmulgee, Tulsa, Wagoner | 40 min |
| Jun 6, 9:23 AM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg, Pushmataha | 67 min |
| Jun 6, 9:26 AM CDT | Special Weather Statement | TSA | Haskell | 34 min |
| Jun 6, 9:31 AM CDT | Areal Flood Advisory | TSA | Creek, McIntosh, Muskogee, Okmulgee, Tulsa, Wagoner | 119 min |
| Jun 6, 9:44 AM CDT | Severe Thunderstorm Warning | TSA | Tulsa, Wagoner | 46 min |
| Jun 6, 9:52 AM CDT | Special Weather Statement | TSA | Wagoner | 53 min |
| Jun 6, 10:07 AM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Rogers, Wagoner | 29 min |
| Jun 6, 10:08 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, Pushmataha | 52 min |
| Jun 6, 10:17 AM CDT | Special Weather Statement | TSA | Rogers | 43 min |
| Jun 6, 10:49 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 56 min |
| Jun 6, 2:33 PM CDT | River Flood Warning | TSA | Ottawa | 46 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.